DOI: http://dx.doi.org/10.18203/2319-2003.ijbcp20212075

A study and evaluation of cutaneous adverse drug reaction in the patients attending dermatology department of tertiary care teaching hospital in Eastern Uttar Pradesh

Dharmender Gupta, Bikash Gairola, Bijay Kumar, Masuram Bharath, Mohd Shadab Ansari

Abstract


Background: Cutaneous adverse drug reactions (CADRs) are most frequently reported type of ADRs and can be caused by variety of drugs. The clinical patterns of adverse cutaneous drug reactions and the drug responsible for them is changing every year due to the emergence of newer molecules and changing trends in the use of drugs.

Methods: This was a prospective, cross-sectional and observational study done for a period of 6 months to evaluate the clinical pattern of CADRs and their causative drugs in the tertiary health care.

Results: Over all 55 patients were detected with cutaneous adverse drug reaction. The majority of CADRs were in the age group of 18-35 years (63.46%). Fixed drug eruptions (FDE) being the most common adverse cutaneous drug reaction (34.68%) followed by maculopapular rash (23%), NSAIDs being the most common, followed by antimicrobial agents.

Conclusions: Knowledge of these drug eruptions, the causative drugs are essential for the clinicians and implementing the ADRs reporting and monitoring system, one can promote drug safety and better patients care, among health care professionals.


Keywords


Cutaneous adverse drug reaction, NSAIDs, VAMCRH, FDE

Full Text:

PDF

References


Edwards RI, Aronson JK. Adverse drug reactions: definitions, diagnosis, and management. Lancet. 2000;356(9237):1255-9.

Raksha MP, Marfatia YS. Clinical study of cutaneous drug eruptions in 200 patients. Indian J Dermatol Vereal Leprol. 2008;74(1):80.

Roujeau JC, Stern RS. Severe adverse cutaneous reaction to drugs N Engl J Med. 1994;331(19):1272-85.

Noel MV, Sushma M, Guido S. Cutaneous adverse drug reaction in hospitalized patients in tertiary care centre. Indian J Pharmacol. 2004;36(5):292-5.

Central Drugs Standard Control Organisation. Fact sheet: Adverse drug reaction reporting form. Available at: https://cdsco.gov.in›Pdf-documents›ADRRF_2. Accessed on 19 March 2021.

Smidt NA, McQueen EG. Adverse reactions to drugs: a comprehensive hospital in-patient survey. NZ Med J. 1972;76(487):397-401.

InamdarAC, Palit A. Serious cutaneous adverse drug reactions: pathomechanisms and their implications to treatment. Indian J Dermatol Venereol Leprol. 2003;69(3):205-8 .

Swarte RD. Drug allergy-problems and strategies. J Allergy Clin Immunol. 1984;74:209-24.

Naldi L, Conforti A, Venegoni M, Trancon MG, Caputi A, Ghiotto E, et al. Cutaneous reactions to drugs: an analysis of spontaneous reports in four Italian regions. Br J Clin Pharmacol, 1999;48(6)839-46.

Abebe W. Herbal medication: potential for adverse interactions with analgesic drugs. J Clin Pharmacy Ther. 2002;27:391-401.

Stephens MDB. The diagnosis of adverse medical events associated with drug treatment. Adverse Drug React Acute Poisoning Rev. 1987;6(1):1-35.

Lanctot KL, Naranjo CA. Computer-assisted evaluation of adverse events using a Bayesian approach. J Clin Pharmacol. 1994;34(2):142-7.

CA Naranjo, U Busto. et.al A method for estimating the probability of adverse drug reactions. Clin Pharmacol Ther. 1981;30(2):239-45.

Sharma VK, Sethuraman G, Kumar B. Cutaneous adverse drug reactions: clinical pattern and causative agents-a 6 year series from Chandigarh, India-brief report. J Post Grad Med. 2001;47(2):95-9.

Sushma M, Noel MV, Ritika MC, James J, Guidos. Cutaneous adverse drug reactions: a 9‐year study from a South Indian hospital. Pharmaco Epidemiol Drug Safety. 2005;14(8):567-70.

Tran C, Knowless SR, Liu BA, Shear NH. Gender differences in adverse drug reactions. J clin Pharmacol. 1998;38(11):1003-9.

Modi A, Desai M, Shah S, Shah B. Analysis of cutaneous adverse drug reactions reported at the regional adr monitoring center. Indian J Dermatol. 2019;64(3):250.

Kelkar PS, Li JT. Cephalosporin allergy-review. N Eng J Med. 2001;345(11):804-9.

Ding WY, Lee CK. Cutaneous adverse drug reactions seen in a tertiary hospital in Johor, Malaysia. Int J Dermatol. 2010;49(7):834-41.

Gimnig JE, MacArthur JR, M'bang'ombe M, Kramer MH, Chizani N, Stern RS, et al. Severe cutaneous reactions to sulfadoxine-pyrimethamine and trimethoprim-sulfamethoxazole in Blantyre district, Malawi. Am J Trop Med Hyg. 2006;74(5):738-43.